H-Index
12
Scimago Lab
powered by Scopus
eISSN: 1941-5923

Logo



Get your full text copy in PDF

Coronary Slow Flow Accompanying Exertional Blurred Vision and Effects of Corticosteroids

Şahbender Koç, Aslı Vural, Hakan Aksoy, Barış Dindar, Ahmet Karagöz, Zeki Yüksel Günaydın, Osman Bektaş

(Department of Cardiology, Kırıkkale Yüksek İhtisas State Hospital, Kırıkkale, Turkey)

Am J Case Rep 2015; 16:315-318

DOI: 10.12659/AJCR.893461


Background: Various pathophysiological mechanisms such as microvascular and endothelial dysfunction, small vessel disease, diffuse atherosclerosis, and inflammation have been held responsible in the etiology of coronary slow flow. It is also thought to be a reflection of a systemic slow-flow phenomenon in the coronary arterial tree.
Case Report: A 44-year-old man presented with chest pain causing fatigue, together with blurred vision for the last 2 years, which disappeared after resting. He had used corticosteroid therapy for facial paralysis 1 month ago. Coronary slow flow was detected in all 3 major coronary arteries on coronary angiography. TIMI measurements for the left anterior descending artery, circumflex, and right coronary artery were 64, 72, and 55, respectively. In fundus fluorescein angiography, retinal vascularity was normal, the arm-to-retina circulation time was 21.8 s, and the arteriovenous transit time was 4.3 s. In the early arteriovenous phase, choroidal filling was long, with physiological patchy type. Diltiazem 90 mg/day and acetylsalicylic acid 100 mg/day were given. His chest pain and visual symptoms disappeared after medical treatment.
Conclusions: Physicians should be aware that glucocorticoids might cause an increase in the symptoms of coronary slow flow and some circulation problems, which might lead to systematic symptoms.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree